| Catalog Number |
3549215 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
08/13/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6) female patient who underwent an unspecified breast prosthesis implantation procedure with a 650cc mentor cpx 4 breast tissue expander with suture tabs on the left side, suffered deflation post-operatively.As a result, the patient underwent implant explantation on (b)(6) 2019.
Additional Manufacturer Narrative
On 10/15/2019, the product investigation was completed.Device investigation summary: during evaluation of the sample, it was observed a tear in the union between patch and shell.Additional testing was not performed to avoid compromise the device integrity.No other anomalies were discovered.The manufacturing records were reviewed, and the manufacturing criteria were met prior to the release of this lot.Deflation is a known complication associated with mentor mammary tissue expander devices.Possible causes of deflation of tissue expander-filled implants include but are not limited to the following events: excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma to the breast.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Manufacturer¿s reference number: (b)(4).